Vol. 43, No. 3, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Quasi-uniformities with a transitive base

Peter Fletcher and William Lindgren

Vol. 43 (1972), No. 3, 619–631
Abstract

Every topological space admits at least one compatible transitive quasi-uniformity, and among the compatible transitive quasi-uniformities there is always a finest one. It is shown that a topological space is compact if and only if its finest transitive quasi-uniformity is precompact. A TI space X whose fine quasi-uniformity is transitive is quasi-metrizable if and only if X has a σ Q-base. The upper semi-continuous quasi-uniformity of any topological space is transitive and countably precompact and a space X is almost realcompact if and only if it has a compatible almost complete countably precompact transitive quasi-uniformity. Consequently a space is almost realcompact if and only if its upper semi-continuous quasi-uniformity is almost complete. The latter result is the natural analogue of the result of Shirota that a space X is realcompact if and only if it is complete in the structure C(X).

Mathematical Subject Classification 2000
Primary: 54E15
Milestones
Received: 11 August 1971
Revised: 22 December 1971
Published: 1 December 1972
Authors
Peter Fletcher
William Lindgren